What is Erythromycin?Erythromycin is an antibiotic in the class called macrolide. A macrolide antibiotic works by slowing down or even stopping the growth of bacteria. This medicine slows down the production of proteins that are necessary for the bacteria to survive. Erythromycin can be used to treat countless types of infections that are caused from bacterium.
What are side effects that an individual could experience from erythromycin?Each case that erythromycin is used to treat a bacterial infection could show different side effects. However there are common side effects that have been reported, these could include but are not limited to:
• Itching, redness or rash on the skin
• Mild or sever stomach pains
• Yellowing of the eyes or skin
• Slow or irregular heartbeat
• Hearing loss
These are just some of the side effects that an individual could experience when taking erythromycin. For more information about this medication read below where Experts have answered several frequently asked questions.
Would it be safe to reduce Erythromycin from 500mg four times a day to only twice a day? If not what can be done for the stomach pains the medicine is causing?It is generally not recommended to change the dose of a medication without a consultation from the prescribing doctor. The reason for this is because generally the doctor knows the specific situation the individual is experiencing. The dose could be high if the bacterial infection is severe or complex. There are a few things that could be done for stomach pains one being getting a new medicine prescribe such as Clarithromycin. This medication is a cousin to Erythromycin, which is thought to be easier on the stomach. If switching medications is not an option, then making sure there is a small meal in the stomach. The small meal could even be something such as yogurt. The reason for this is because when the antibiotic is killing the bad bacteria it also kills the good bacteria in the stomach at the same time. This can cause an individual to experience nausea, diarrhea and cramps.
Can an individual switch to amoxicillin from erythromycin?It can be safe to switch to amoxicillin if requested by a physician. Otherwise if done by an individual, thinking this could be better treatment it could be wrong. Even though these medications both treat bacterial infection, they both treat different types of bacterial infections. Erythromycin can fight atypical organisms that amoxicillin cannot. This means that if an individual is trying to treat a sinus infection or something of that sort Erythromycin would be the medication of choice verse Amoxicillin.
Would Erythromycin be the proper medication to treat cysts?Erythromycin is a medication that could be used in treating cysts. However this medication is generally not a doctor’s first choice. The reason is this medication has high levels of resistance to the gram negative bacteria that produces cystitis. Normally a doctor would prescribe a medication like Keflex.
Erythromycin is medication that can be used to treat a variety of bacterial infections. This medication can have mild to severe side effect which can cause questions. For more information individuals can contact an Expert.